This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I started taking Zoloft about a month and a half ago. I started with 25mg for a week and then 50 mg for a month and now I'm taking 75 mg. This medication has worked well for my depression and obsessions with no side effects after the first week of taking it. My only problem is that I'm continuing to loose weight. 3/4 months ago I weighed about 120 and now I'm down to about 100-105. My pschiatrist is worried that this might be do to the zolft considering how well I'm doing in terms of depression, ect. Does zoloft make people loose weight? Does is mess around wiht metabolism? I'm just not very hungry. I'll eat a bagle or something like that for breakfast and then a sandwhich at dinner time and even the sandwich at dinner time I need to make myself eat. Any insight would be appreciated. I don't want to discontinue this med but I really don't want to loose much more weight!
It is common to lose weight in the beginning, but up to one third of people actually gain weight. Other ssri's have a pattern of weight loss for ten-12 weeks, then regain weight, although this has not been a reported pattern for Zoloft.I think you should make changes in medication if you continue to lose weight during the next few weeks because it is impossible to predict how long that will last.
The same thing happened to me when I began taking Zoloft 6 years ago. I had no appetite and lost all interest in even having a glass of wine! I lost 8 pounds during the first two weeks. After about two months, the appetite returned, and I regained the weight.
I very recently started taking wellbutrin, and I lead a very sedintary life right now...I too have lost probably a few pounds already and it has been a few weeks. I intend on asking my psychiatrist (on my second visit) next week if it is normal. The drug seems to accelerate my heart rate, that is why they suggest you not take it before bed... but that in turn would also speed up your metabolism.
As to the loss of appetite...after drinking a very strong cup of coffee, do you notice a loss of appetite... Or after working out? When the medication starts to wear off I am pretty hungry.
We shall see, I will post what the psyciatrist says in 4 days=).
I lost about 12 pounds in the first week alone after starting Zoloft, but I think that was down to lack of appetite and the fact that it made me very shaky. My weight levelled out fairly quickly though, and I subsequently regained all the weight lost plus a little more over the next year or so.
I have been on Zoloft now for about 3 years to treat clinical depression and panic. The drug has literally given me a life back. It took about 3 weeks before I noticed any improvement though.
I'm glad my GP didn't prescribe Paxil after what I've read on this board :)
I'm down about 30 pounds in a little over a month. I been meaning to lose weight anyways but if I lose more than 60 pounds I'm investigating further. Also have really bad morning sickness on zoloft 25mg. Anyone else???
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.